Wednesday, August 15, 2012

Beware of Excess Dose Paracetamol

Research indicates, millions of people around the world may be at risk of overdosing on paracetamol. The use of inappropriate drugs advice of the most popular pain reliever is not only pose a risk of overdose, but also damage to the liver.
Study of the ahlii of Northwestern University in Chicago U.S. states, nearly 25 percent of adults erred in taking paracetamol. Many of the patients taking these drugs exceed the recommended dose within 24 hours.
The users were mostly ignored dosage instructions or procedures for use, especially the elderly who often forget how many tablets they had consumed. There are patients who do not realize that they are in treatment with other drugs containing acetaminophen, the active ingredient Paracetamol.
Doctor's recommendation for the maximum dose is eight tablets of paracetamol 500 mg a day. Maximum of only two tablets just for a drink in every four hours. When exceeding the set limit, one consequence is an overdose that causes liver damage and fluid accumulation in the brain at risk of fatal.
Research published in the Journal of General Internal Medicine online edition, Dr. Michael Wolf conducted a study on the prevalence of abuse and the possibility of acetaminophen overdose. Wolf interviewed more than 500 adult patients who went to clinics in several cities in the U.S. between September 2009 until March 2011.


The researchers tested how far the patient's understanding of and ability to take the drug dose acetaminophen appropriately. The result was quite surprising. More than a quarter of patients at risk of taking an overdose of painkillers because of exceeding the maximum limit of 4 grams in 24 hours. In addition, there are 5 percent of patients who make fatal mistakes because of drinking more than 6 grams of the drug within 24 hours. While nearly 50 percent of patients at risk of overdose due to "double-dipping" or downing of two types of medicines that contain acetaminophen.
"Our findings indicate that many consumers do not recognize or distinguish the active ingredient in OTC pain relievers, they also do not listen carefully to the instructions on drug labels," says Wolf.
"With the prevalence, a significant risk of adverse effects, and lack of understanding, a doctor should provide guidance in decision making and advise patients on proper medication use," he added.

Source : http://health.kompas.com

1 comment:

sherlina halim said...

Pengen yang lebih seru ...
Ayo kunjungi www.asianbet77.com
Buktikan sendiri ..

Real Play = Real Money

- Bonus Promo Red Card pertandingan manapun .
- Bonus Mixparlay .
- Bonus Tangkasnet setiap hari .
- New Produk Sabung Ayam ( minimal bet sangat ringan ) .
- Referal 5 + 1 % ( seumur hidup ) .
- Cash Back up to 10 % .
- Bonus Royalty Rewards setiap bulan .

Untuk Informasi lebih jelasnya silahkan hubungi CS kami :
- YM : op1_asianbet77@yahoo.com
- EMAIL : melasian77cs@gmail.com
- WHATSAPP : +63 905 213 7234
- WECHAT : asianbet_77
- SMS CENTER : +63 905 209 8162
- PIN BB : 2B4BB06A / 28339A41

Salam Admin ,
asianbet77.com

Download Disini

Related Posts Plugin for WordPress, Blogger...